Can High Potassium Levels Be Caused by Arthritis Medi... - NRAS

NRAS
28,046 members32,770 posts

Can High Potassium Levels Be Caused by Arthritis Medications?

_andy_
_andy_

my doctor ,, rang me today ,, saying i need to do another blood test , because my potassium levels are high .. ive not had this one before ,, anyone else .. ??

it appears that some medications can cause this ..

11 Replies
oldestnewest
Hidden
Hidden

may be or have you eaten a lot of bananas?

_andy_
_andy_
in reply to Hidden

ha ha ... i dont eat bananas ,, summer ..

Hidden
Hidden

shame cos that do it>? im afraid itr may be drugs.. hopefully not the enbrel??

_andy_
_andy_
in reply to Hidden

i know .. thats what worrys me :(( ...

Yes, there are drugs that can do that. I wouldn't have thought enbrel would be the culprit though?

Just a thought - are you taking any supplements? if so, make sure you let your doctor know about them.

_andy_
_andy_
in reply to earthwitch

only supplements im taking is folic acid ,, along with MTX ... .. would you think the culprit could be 7 years of taking anti-inflammatory drugs (NSAIDs) daily .. i.e ( Ibuprofen ) even though ive now stopped taking them ..

Oh no so sorry to hear this Andy,I'm praying its not enbrel,when r u having next test? Have inboxed you xx

no i dont think it will be the enbrel .. shell .. its not the first time ive being called back for bloods to be re- taken .. its my new doc ,, he`s keen as mustard .. anything slighty out , he wants it doubled checked .. cant fault him ,,really ... rather him be like that ,, tho .. xx

Hidden
Hidden

Please don't fret too much Andy - sure it will be fine but you should maybe check out which foods, apart from bananas, contain lots of potassium and avoid them for a bit. That might get it down to compensate for the meds? Tilda x

Hi Andy, at my last check up I was told my potassium levels were high. Rheumy nurse didn't seem too concerned - just told me to stop eating bananas and oranges! I'm on MTX and regular anti-inflammatories. Never thought it could be the meds, when I checked high potassium foods it's all the stuff I love. Have tried to cut back a bit, but will wait and see what next bloods show up. Good luck.

You may also like...